zbMATH — the first resource for mathematics

Stochastical approximation of convex bodies. (English) Zbl 0543.52003
The convex hull of n points chosen independently and uniformly at random from the boundary of a d-dimensional convex body C is a random polytope approximating C. The expected surface area, the expected mean width and the expected number of facets of this polytope are explicitly derived if C is a ball. Further, the asymptotic behaviour (\(n\to \infty)\) of the expected mean width is determined in the case that C is an arbitrary sufficiently smooth convex body.

52A22 Random convex sets and integral geometry (aspects of convex geometry)
60D05 Geometric probability and stochastic geometry
Full Text: DOI EuDML
[1] Betke, U., Wills, J.M.: Diophantine approximation of convex bodies. Manuscript 1979
[2] Bronstein, E.M., Ivanov, L.D.: The approximation of convexs sets by polyhedra. Sib. Mat. Zh.16, 1110-1112 (1975) [Sib. Math. J.16, 852-853 (1976)]
[3] Buchta, C., Müller, J.: Random polytopes in a ball. J. Appl. Probab.21, 753-762 (1984) · Zbl 0552.60006 · doi:10.2307/3213693
[4] Dudley, R.: Metric entropy of some classes of sets with differentiable boundaries. J. Approximation Theory10, 227-236 (1974); Corrigendum ibid. Dudley, R.: Metric entropy of some classes of sets with differentiable boundaries. J. Approximation Theory26, 192-193 (1979) · Zbl 0275.41011 · doi:10.1016/0021-9045(74)90120-8
[5] Gröbner, W., Hofreiter, N.: Integraltafel. Wien, Innsbruck: Springer 1949/50
[6] Gruber, P.M.: Approximation of convex bodies. In: Gruber, P.M., Wills, J.M., eds.: Convexity and its applications, pp. 131-162. Basel: Birkhäuser 1983 · Zbl 0519.52005
[7] Gruber, P.M., Kenderov, P.: Approximation of convex bodies by polytopes. Rend. Circ. Mat. Palermo31, 195-225 (1982) · Zbl 0494.52003 · doi:10.1007/BF02844354
[8] Hadwiger, H.: Vorlesungen über Inhalt, Oberfläche und Isoperimetrie. Berlin, Göttingen, Heidelberg: Springer 1957 · Zbl 0078.35703
[9] Miles, R.E.: Isotropic random simplices. Adv. Appl. Prob.3, 353-382 (1971) · Zbl 0237.60006 · doi:10.2307/1426176
[10] Nöbeling, G.: Integralsätze der Analysis. Berlin, New York: de Gruyter 1979 · Zbl 0387.26007
[11] Schneider, R.: Zur optimalen Approxmation konvexer Hyperflächen durch Polyeder. Math. Ann.256, 289-301 (1981) · Zbl 0458.52003 · doi:10.1007/BF01679698
[12] Schneider, R., Wieacker, J.A.: Random polytopes in a convex body. Z. Wahrscheinlichkeitstheorie verw. Geb.52, 69-73 (1980) · Zbl 0407.60009 · doi:10.1007/BF00534188
[13] Schneider, R., Wieacker, J.A.: Approximation of convex bodies by polytopes. Bull. Lond. Math. Soc.13, 149-156 (1981) · Zbl 0445.52003 · doi:10.1112/blms/13.2.149
[14] Wieacker, J.A.: Einige Probleme der polyedrischen Approximation. Diplomarbeit, Freiburg im Breisgau 1978
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.